Alert archive / Oregon / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 2, NWS Boise, ID

May 27, 2001Baker County, Oregon

NWS Boise, ID issued this severe thunderstorm warning at May 27, 2001, 6:04 PM PDT for Baker County, Oregon. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 27, 2001, 6:04 PM PDT (01:04 UTC)
Expired
May 27, 2001, 6:30 PM PDT
In force
26 min
Issued by
NWS Boise, ID
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Baker County, OR

The radar

The Pendleton radar (KPDT), 112 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 1.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2001-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 289 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2001-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
289 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
3348 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOI 280106
SVRBOI
ORC001-280130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BOISE ID
604 PM PDT SUN MAY 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BAKER COUNTY IN NORTHEAST OREGON

* UNTIL 630 PM PDT

* AT 555 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME NORTH CENTRAL BAKER COUNTY...OR
  ABOUT 15 MILES NORTH OF BAKER...MOVING NORTHEAST AT 20 MPH.

* A SPOTTER IN KEATING REPORTED A GUST OF 60 MPH.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FOREPCAST
OFFICE.

LAT...LON 4499 11797 4486 11779 4511 11740 4527 11762

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:35 PM PDT, 4 hours 29 minutes earlier.

Area forecast discussion, May 27, 1:35 PM PDT, 4 hours 29 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
235 PM MDT SUN MAY 27 2001

COLD FRONT APPROACHING THE FORECAST AREA THIS EVENING WITH
INCREASING DYNAMICS ALOFT SHOULD BE SUFFICIENT TO KEEP CONVECTION
ACTIVE TONIGHT. AIR MASS REMAINS QUITE UNSTABLE WITH LIS IN THE -1
TO -3 RANGE AND CAPE VALUES RANGING FROM 500-1500 J/KG. STRONGEST
STORMS EXPECTED OVER THE MOST NORTHERN ZONES OF BAKER COUNTY OREGON
AND WEST CENTRAL MOUNTAINS OF IDAHO WHERE CELLS ARE CURRENTLY
DEVELOPING. ANOTHER AREA TO WATCH IS ALONG THE IDAHO/NEVADA BORDER
IN THE TWIN FALLS/BURLEY AREA WHERE CURRENT RADAR AND SATELLITE
LOOPS SHOW CONVECTION GETTING VERY ACTIVE HERE AS WELL. THESE STORMS
ALTHOUGH IN HIGH INSTABILITY LOCATION APPEAR TO BE A WEAK SHEAR
ENVIRONMENT. COLD FRONT EXPECTED TO SLOW AS IT ENCOUNTERS THE RIDGE
AND MAY WELL PROVIDE ADDITIONAL FOCUS FOR THUNDERSTORMS THIS
EVENING. LINGERING MOISTURE OVER THE CENTRAL MOUNTAINS ON MONDAY
COMBINED WITH THE ARRIVAL OF A SECONDARY VORT MAX SHOULD PROVIDE THE
INGREDIENTS FOR MORE MOUNTAIN SHOWERS ON MONDAY. SNAKE RIVER VALLEY
WILL HAVE PARTLY CLOUDY SKIES AND COOLER TEMPS BUT SHOWERS WILL
PROBABLY BE CONFINED TO HIGHER TERRAIN. COOL AND DRY MONDAY NIGHT
AND TUESDAY WITH REFRESHING TEMPS AND BREEZES.

EXTENDED...DAYS 3-5 EXPECTED TO BE DRY AND SEASONABLE WITH RIDGING
OVER THE AREA. BY THE WEEKEND, A NEW PACIFIC TROF BEGINS TO AFFECT
THE AREA WITH A CHANCE OF SHOWERS. TEMPERATURES THIS WEEK SHOULD BE
BACK INTO THE 60S AND 70S WITH SOME 80S BY WEEKS END.

.BOI...NONE.

G.SKARI

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 6:34 PM PDTSevere Thunderstorm WarningBOIBaker56 min

Nearby

Severe Thunderstorm Warnings in Oregon, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.